Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 1, NWS El Paso, TX

January 7, 2008

NWS El Paso, TX issued this wind advisory at Jan 7, 2008, 5:44 AM MST. It took effect at Jan 7, 2008, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2008, 5:44 AM MST (12:44 UTC)
In effect from
Jan 7, 2008, 11:00 AM MST
Expired
Jan 7, 2008, 8:00 PM MST
In force
9 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 071244
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
544 AM MST MON JAN 7 2008

...STRONG WINDS POSSIBLE FOR PORTIONS OF SOUTHERN NEW MEXICO AND
FAR WEST TEXAS THIS AFTERNOON AND EARLY EVENING...

.A BROAD TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE STATE TODAY.
STRONG WINDS ALOFT ASSOCIATED WITH THE TROUGH WILL MIX DOWN TO THE
SURFACE BY MID DAY AND INCREASE WIND SPEEDS. ADDITIONALLY...THE
SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE STATE...ALSO
INCREASING SURFACE WIND SPEEDS ACROSS THE AREA. WIND SPEEDS
BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS
AFTERNOON. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE FOR
LOCATIONS ALONG THE BORDER. WINDS WILL DIMINISH THIS EVENING AS THE
SYSTEM MOVES EAST.

NMZ024-025-030>032-TXZ055-056-072045-
/O.NEW.KEPZ.WI.Y.0001.080107T1800Z-080108T0300Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT...
TIMBERON...LORDSBURG...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
544 AM MST MON JAN 7 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM MST THIS EVENING. 

WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BY
MID DAY AND CONTINUE THROUGH THE AFTERNOON. WINDS WILL BE
STRONGER ON THE EAST SLOPES OF LOCAL MOUNTAINS. AREAS OF BLOWING
DUST WILL BE POSSIBLE OVER DUST PRONE AREAS OF THE LOWLAND
DESERTS. WINDS WILL DIMINISH EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LUNDEEN
2 follow-up statements
000 
WWUS74 KEPZ 071959
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1259 PM MST MON JAN 7 2008

...STRONG WINDS AND AREAS OF REDUCED VISIBILITIES IN BLOWING DUST
ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON AND
EARLY EVENING...

.A BROAD TROUGH OF LOW PRESSURE IS MOVING ACROSS THE STATE TODAY.
STRONG WINDS ALOFT ASSOCIATED WITH THE TROUGH HAVE MIXED DOWN TO
THE SURFACE...INCREASING WIND SPEEDS CONSIDERABLY. WIND SPEEDS
BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS
AFTERNOON. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE FOR
LOCATIONS ALONG THE BORDER...ESPECIALLY ALONG INTERSTATE 10
BETWEEN EL PASO AND LAS CRUCES...AND HIGHWAY 9 NEAR DEMING. WINDS
WILL DIMINISH THIS EVENING AS THE SYSTEM MOVES EAST.

NMZ024-025-030>032-TXZ055-056-080300-
/O.CON.KEPZ.WI.Y.0001.000000T0000Z-080108T0300Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT...
TIMBERON...LORDSBURG...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
1259 PM MST MON JAN 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH THE AFTERNOON. WINDS WILL BE STRONGER ON THE EAST SLOPES
OF LOCAL MOUNTAINS. AREAS OF BLOWING DUST WILL BE POSSIBLE OVER
DUST PRONE AREAS OF THE LOWLAND DESERTS...ESPECIALLY ALONG
INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES...AND HIGHWAY 9 NEAR
DEMING. WINDS WILL DIMINISH EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY IN THOSE AREAS
PRONE TO BLOWING DUST...WHICH CAN RAPIDLY AND DRASTICALLY REDUCE
VISIBILITIES.

$$
PIEPER
000 
WWUS74 KEPZ 072109 CCA
NPWEPZ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1259 PM MST MON JAN 7 2008

...STRONG WINDS AND AREAS OF REDUCED VISIBILITIES IN BLOWING DUST
ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON AND
EARLY EVENING...

.A BROAD TROUGH OF LOW PRESSURE IS MOVING ACROSS THE STATE TODAY.
STRONG WINDS ALOFT ASSOCIATED WITH THE TROUGH HAVE MIXED DOWN TO
THE SURFACE...INCREASING WIND SPEEDS CONSIDERABLY. WIND SPEEDS
BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS
AFTERNOON. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE FOR
LOCATIONS ALONG THE BORDER...ESPECIALLY ALONG INTERSTATE 10 BETWEEN 
EL PASO AND LAS CRUCES...AND INTERSTATE 10 FROM DEMING TO LORDSBURG. 
WINDS WILL DIMINISH THIS EVENING AS THE SYSTEM MOVES EAST.

NMZ024-025-030>032-TXZ055-056-080300-
/O.CON.KEPZ.WI.Y.0001.000000T0000Z-080108T0300Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT...
TIMBERON...LORDSBURG...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
1259 PM MST MON JAN 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH THE AFTERNOON. WINDS WILL BE STRONGER ON THE EAST SLOPES
OF LOCAL MOUNTAINS. AREAS OF BLOWING DUST WILL BE POSSIBLE OVER
DUST PRONE AREAS OF THE LOWLAND DESERTS...ESPECIALLY ALONG 
INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES...AND INTERSTATE 10 
FROM DEMING TO LORDSBURG. WINDS WILL DIMINISH EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY IN THOSE AREAS
PRONE TO BLOWING DUST...WHICH CAN RAPIDLY AND DRASTICALLY REDUCE
VISIBILITIES.

$$
PIEPER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 7, 3:44 AM MST, 2 hours earlier.

Area forecast discussion, Jan 7, 3:44 AM MST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
344 AM MST MON JAN 7 2008

.SYNOPSIS...
A BROAD TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE STATE TODAY
AND GENERATE HIGH MOUNTAIN SNOW SHOWERS AND STRONG WINDS ALONG THE
LOWLAND DESERTS. WINDS AND SHOWERS WILL DIMINISH TONIGHT. A WEST
FLOW ALOFT WILL MAINTAIN DRY PATTERN WITH PERIODIC HIGH CLOUDS
FOR TUESDAY THROUGH FRIDAY. AN UPPER LEVEL DISTURBANCE WILL
GENERATE BREEZY CONDITIONS ON WEDNESDAY. DAY TIME TEMPERATURES
WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMALS THROUGH FRIDAY. COOLER
TEMPERATURES WILL OCCUR ON THE WEEKEND AS PART OF A NORTH FLOW.

&&

.DISCUSSION...
SATELLITE IMAGERY INDICATES A BROAD TROUGH OF LOW PRESSURE
CONTINUING TO MOVE EAST FROM THE GREAT BASIN INTO THE ROCKIES
TODAY. THE TRACK OF THE SYSTEM WILL RESULT IN A CONTINUING CHANCE
FOR SCATTERED SHOWERS FOR THE NORTHERN ZONES OF THE FORECAST AREA
AND STRONG WINDS FOR THE SOUTHERN ZONES ALONG THE BORDER. SNOW
LEVELS REMAIN HIGH...ABOVE 7000 FEET...WITH LITTLE CHANCE FOR SNOW
BELOW THAT ELEVATION. WILL KEEP PREVIOUSLY ISSUED SNOW ADVISORY
IN EFFECT WITH EMPHASIS ON SNOW ACCUMULATIONS FOR HIGHER
ELEVATIONS. LOWLAND AREAS NEAR THE MOUNTAINS WILL SEE SOME
SCATTERED LIGHT RAIN SHOWERS OFF AND ON TODAY.

STRONG SURFACE WINDS WILL BE A PROBLEM FOR ZONES ALONG THE BORDER.
WHILE THE SURFACE PRESSURE GRADIENT WILL NOT TIGHTEN UNTIL THIS
AFTERNOON...STRONGER WINDS ALOFT...ASSOCIATED WITH THE TROUGH...
WILL MIX DOWN AND ENHANCE WIND SPEEDS AND GUSTS. WITH THAT IN MIND
WILL ISSUE A LOW LEVEL WIND ADVISORY FOR THIS AFTERNOON WITH WIND
SPEEDS EXPECTED TO JUST REACH CRITERIA. BOTH SHOWERS AND WINDS
WILL DIMINISH TONIGHT AS THE TROUGH MOVES EAST.

FOR THE REMAINDER OF THE WEEK THE REGION WILL BE UNDER A WEST FLOW
ALOFT. DRY CONDITIONS SHOULD PREVAIL WITH ONLY PERIODIC HIGH
LEVEL MOISTURE AND CLOUDS STREAMING ACROSS THE AREA. A SHORT WAVE
TROUGH EMBEDDED IN THE FLOW WILL MOVE ACROSS THE STATE ON
WEDNESDAY. WHILE THERE IS LITTLE CHANCE FOR PRECIP FROM THIS
SYSTEM...INCREASED CLOUDINESS AND BREEZY CONDITIONS WILL BE
POSSIBLE. COOLER CONDITIONS WILL BE POSSIBLE THIS WEEKEND AS THE
FLOW BECOMES MORE ORIENTED FROM THE NORTH. THIS WILL ALLOW COLD
FRONTS INTO THE REGION THAT WILL LOWER TEMPERATURES FOR SATURDAY
THROUGH THE FIRST PART OF NEXT WEEK.

&&

.AVIATION...VALID 07/12Z-08/12Z
GENERALLY VFR CONDITIONS THROUGH PERIOD. AREAS OF MVFR AND IFR
OVER THE MOUNTAINS DUE LOW CIGS AND VSBY IN SCATTERED SNOW
SHOWERS. MTN TOPS NEAR KTCS AND KSVC MAY BE OBSCURED. STRONG
SURFACE WINDS WITH PATCHES OF BLOWING DUST THIS AFTERNOON OVER
LOWLAND DESERTS ALONG THE BORDER. POSSIBLE LLWS AND MODERATE
TURBULENCE DUE TO STRONG WINDS ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 60  39  57  35  63 /  20  10   0   0   0
SIERRA BLANCA TX        60  38  57  33  62 /  10  10   0   0   0
LAS CRUCES              59  36  55  33  61 /  20  10   0   0   0
ALAMOGORDO              54  34  56  30  58 /  30  20   0   0   0
CLOUDCROFT              35  25  44  21  40 /  30  30   0   0   0
TRUTH OR CONSEQUENCES   57  33  56  29  60 /  30  20   0   0   0
SILVER CITY             45  33  48  24  51 /  40  20   0   0   0
DEMING                  56  36  55  31  60 /  20  10   0   0   0
LORDSBURG               53  33  54  30  59 /  30  10   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING
     FOR NMZ024-025-030>032.

     SNOW ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR NMZ022-025.

TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING
     FOR TXZ055-056.

&&

04/04
Hazardous weather outlook, Jan 6, 7:47 AM MST, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
747 AM MST SUN JAN 6 2008

NMZ022>025-030>032-TXZ055-056-071500-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
747 AM MST SUN JAN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A BROAD TROUGH OF LOW PRESSURE WILL GENERATE SCATTERED SNOW
SHOWERS FOR THE SOUTHWEST MOUNTAINS LOWER GILA REGION BY THIS
EVENING AND WILL CONTINUE TOMORROW. A WINTER STORM WATCH IS IN
EFFECT FOR THE LOWER GILA REGION FOR TONIGHT AND TOMORROW. OTHER
AREAS WILL SEE ISOLATED TO SCATTERED SHOWERS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED LOWLAND RAIN AND MOUNTAIN SNOW SHOWERS WILL OCCUR
MONDAY. SNOW LEVEL WILL BE DOWN TO AROUND 6000 FEET BY MONDAY
MORNING. SHOWERS WILL TAPER OFF IN THE LATE AFTERNOON AND EARLY
EVENING. DRY CONDITIONS WILL OCCUR TUESDAY AND PERSIST THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

Nearby

Wind Advisories in New Mexico, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.